Alert archive / New York / Small Craft Advisories in 2022

Small Craft Advisory 72, NWS Buffalo, NY

July 18, 2022

NWS Buffalo, NY issued this small craft advisory at Jul 18, 2022, 4:42 AM EDT. It took effect at Jul 18, 2022, 10:25 AM EDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Jul 18, 2022, 4:42 AM EDT (08:42 UTC)
In effect from
Jul 18, 2022, 10:25 AM EDT
Expired
Jul 19, 2022, 5:00 AM EDT
In force
19 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

595 
WHUS71 KBUF 180842
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
442 AM EDT Mon Jul 18 2022

LEZ040-041-181645-
/O.NEW.KBUF.SC.Y.0072.220718T1500Z-220719T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
442 AM EDT Mon Jul 18 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
11 PM EDT THIS EVENING...

* WHAT...Southwest winds 15 to 20 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...From 11 AM this morning to 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-044-181645-
/O.NEW.KBUF.SC.Y.0072.220718T1800Z-220719T0900Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
442 AM EDT Mon Jul 18 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
5 AM EDT TUESDAY...

* WHAT...West winds 15 to 20 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...From 2 PM this afternoon to 5 AM EDT Tuesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-181645-
/O.NEW.KBUF.SC.Y.0072.220718T2100Z-220719T0900Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
442 AM EDT Mon Jul 18 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM EDT TUESDAY...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...From 5 PM this afternoon to 5 AM EDT Tuesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
7 follow-up statements
705 
WHUS71 KBUF 181139
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
739 AM EDT Mon Jul 18 2022

LEZ040-041-181945-
/O.CON.KBUF.SC.Y.0072.220718T1500Z-220719T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
739 AM EDT Mon Jul 18 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 11 PM EDT THIS EVENING...

* WHAT...Southwest winds 15 to 20 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...From 11 AM this morning to 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-044-181945-
/O.CON.KBUF.SC.Y.0072.220718T1800Z-220719T0900Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
739 AM EDT Mon Jul 18 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 5 AM EDT TUESDAY...

* WHAT...West winds 15 to 20 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...From 2 PM this afternoon to 5 AM EDT Tuesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-181945-
/O.CON.KBUF.SC.Y.0072.220718T2100Z-220719T0900Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
739 AM EDT Mon Jul 18 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 AM EDT TUESDAY...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...From 5 PM this afternoon to 5 AM EDT Tuesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
397 
WHUS71 KBUF 181425
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1025 AM EDT Mon Jul 18 2022

LEZ020-182230-
/O.EXB.KBUF.SC.Y.0072.220718T1425Z-220719T0000Z/
Upper Niagara River and Buffalo Harbor-
1025 AM EDT Mon Jul 18 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Southwest winds 15 to 25 knots.

* WHERE...The Upper Niagara River and Buffalo Harbor.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ040-041-182230-
/O.CON.KBUF.SC.Y.0072.220718T1500Z-220719T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
1025 AM EDT Mon Jul 18 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Southwest winds 15 to 20 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-044-182230-
/O.CON.KBUF.SC.Y.0072.220718T1800Z-220719T0900Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
1025 AM EDT Mon Jul 18 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 5 AM EDT TUESDAY...

* WHAT...West winds 15 to 20 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...From 2 PM this afternoon to 5 AM EDT Tuesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-182230-
/O.CON.KBUF.SC.Y.0072.220718T2100Z-220719T0900Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
1025 AM EDT Mon Jul 18 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 AM EDT TUESDAY...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...From 5 PM this afternoon to 5 AM EDT Tuesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Hitchcock
441 
WHUS71 KBUF 182056
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
456 PM EDT Mon Jul 18 2022

LEZ040-041-190300-
/O.CON.KBUF.SC.Y.0072.000000T0000Z-220719T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
456 PM EDT Mon Jul 18 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...West winds 10 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-044-190500-
/O.CON.KBUF.SC.Y.0072.000000T0000Z-220719T0900Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
456 PM EDT Mon Jul 18 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
TUESDAY...

* WHAT...West winds 15 to 25 knots and waves 4 to 7 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...Until 5 AM EDT Tuesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-190500-
/O.CON.KBUF.SC.Y.0072.220718T2100Z-220719T0900Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
456 PM EDT Mon Jul 18 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
TUESDAY...

* WHAT...West winds 10 to 20 knots and waves 4 to 7 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...Until 5 AM EDT Tuesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ020-190000-
/O.CON.KBUF.SC.Y.0072.000000T0000Z-220719T0000Z/
Upper Niagara River and Buffalo Harbor-
456 PM EDT Mon Jul 18 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Southwest winds 15 to 20 knots with gusts to 25 knots.

* WHERE...The Upper Niagara River and Buffalo Harbor.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JLA
201 
WHUS71 KBUF 182334
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
734 PM EDT Mon Jul 18 2022

LEZ020-190045-
/O.EXP.KBUF.SC.Y.0072.000000T0000Z-220719T0000Z/
Upper Niagara River and Buffalo Harbor-
734 PM EDT Mon Jul 18 2022

...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING...

$$

LEZ040-041-190300-
/O.CON.KBUF.SC.Y.0072.000000T0000Z-220719T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
734 PM EDT Mon Jul 18 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Southwest winds 10 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-044-190745-
/O.CON.KBUF.SC.Y.0072.000000T0000Z-220719T0900Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
734 PM EDT Mon Jul 18 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
TUESDAY...

* WHAT...West winds 15 to 25 knots and waves 4 to 7 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...Until 5 AM EDT Tuesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-190745-
/O.CON.KBUF.SC.Y.0072.000000T0000Z-220719T0900Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
734 PM EDT Mon Jul 18 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
TUESDAY...

* WHAT...West winds 10 to 20 knots and waves 4 to 7 feet.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...Until 5 AM EDT Tuesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JLA
623 
WHUS71 KBUF 190245
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1045 PM EDT Mon Jul 18 2022

LEZ040-041-190600-
/O.EXT.KBUF.SC.Y.0072.000000T0000Z-220719T0600Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
1045 PM EDT Mon Jul 18 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT TUESDAY...

* WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 2 AM EDT Tuesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-044-190900-
/O.CON.KBUF.SC.Y.0072.000000T0000Z-220719T0900Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
1045 PM EDT Mon Jul 18 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
TUESDAY...

* WHAT...West winds 10 to 20 knots and waves 4 to 7 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...Until 5 AM EDT Tuesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-190900-
/O.CON.KBUF.SC.Y.0072.000000T0000Z-220719T0900Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
1045 PM EDT Mon Jul 18 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
TUESDAY...

* WHAT...Waves 4 to 7 feet.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...Until 5 AM EDT Tuesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JLA
030 
WHUS71 KBUF 190543
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
143 AM EDT Tue Jul 19 2022

LEZ040-041-190645-
/O.EXP.KBUF.SC.Y.0072.000000T0000Z-220719T0600Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
143 AM EDT Tue Jul 19 2022

...SMALL CRAFT ADVISORY WILL EXPIRE AT 2 AM EDT EARLY THIS
MORNING...

Winds and waves will continue to subside overnight.

$$

LOZ043-044-190900-
/O.CON.KBUF.SC.Y.0072.000000T0000Z-220719T0900Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
143 AM EDT Tue Jul 19 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT EARLY
THIS MORNING...

* WHAT...Northwest winds 15 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...Until 5 AM EDT early this morning.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-190900-
/O.CON.KBUF.SC.Y.0072.000000T0000Z-220719T0900Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
143 AM EDT Tue Jul 19 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT EARLY
THIS MORNING...

* WHAT...Northwest winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...Until 5 AM EDT early this morning.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
838 
WHUS71 KBUF 190832
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
432 AM EDT Tue Jul 19 2022

LOZ043-044-190945-
/O.EXP.KBUF.SC.Y.0072.000000T0000Z-220719T0900Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
432 AM EDT Tue Jul 19 2022

...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 AM EDT EARLY THIS
MORNING...

$$

LOZ045-190945-
/O.EXP.KBUF.SC.Y.0072.000000T0000Z-220719T0900Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
432 AM EDT Tue Jul 19 2022

...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 AM EDT EARLY THIS
MORNING...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 18, 4:22 AM EDT, 20 minutes earlier.

Area forecast discussion, Jul 18, 4:22 AM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
422 AM EDT Mon Jul 18 2022

.SYNOPSIS...
Low pressure will cross the eastern Great Lakes late today,
producing a much needed widespread rain across the region with
embedded scattered thunderstorms resulting in locally heavy
rainfall. The rain will taper off from west to east late today into
tonight. Tuesday will be drier, although a passing weak trough may
produce a few spotty showers and thunderstorms. Heat will build
Wednesday before a cold front brings temperatures back closer to
normal to end the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Some much needed rainfall continues through today.

The mid level trough has continued to deepen as forecast and has
evolved into a compact mid level low now stretching from eastern
lower Michigan over Lake Huron. This feature will move northeast
across southwestern Ontario Province and western Lake Ontario today
before making its way into the Saint Lawrence Valley by this
evening. A deepening surface low will take a similar track, moving
northeast across Lake Erie and western Lake Ontario today. Fairly
impressive dynamics by mid summer standards with DPVA ahead of the
deepening mid level trough, a coupled upper level jet structure, and
increasing moisture transport and convergence ahead of the deepening
surface low. This system has an impressive plume of moisture, with
PWAT values around 2 inches.

Widespread light rain now pretty much encompasses all areas south of
Lake Ontario. This light rain shield does contain some embedded
heavier showers as well. Still expect the main event to arrive east
of Lake Ontario after daybreak into the first part of this morning.
Enough instability and forcing is present to support isolated to
scattered thunderstorms embedded within the area of steadier rain,
which will produce areas of heavier rainfall given the high PWAT
environment. Haven't seen anything in the way of thunder across NYS
as of yet, however better instability will develop across the region
today, so wouldn't be surprised to eventually see a few
thunderstorms. Expect most areas to approach 1.0" of rainfall, with
areas that benefit from embedded convection seeing over 1.5" of
rainfall by the time all is said and done. This rain will be much
needed with most of the area coming up well short on rainfall over
the past few months. The risk of flooding continues to be low, but
if convection trains for an extended period of time at any one
location some minor flooding is not out of the question.

The most widespread rainfall will continue across western NY through
late morning, with the widespread steadier precipitation tapering
off by mid afternoon or so across the eastern Lake Ontario region.
That said, there will be still be scattered showers/storms around
through the remainder of the day, with a line of showers/scattered
storms possible ahead of a "cold" front pressing west to east across
western and northcentral NY this afternoon.

The more persistent showers will be located across eastern areas by
this evening, with just a few scattered light showers left across
areas west of the Finger Lakes. Showers will continue east of Lake
Ontario through late evening, before tapering off here as well with
the second half of the night expected to be mainly dry for all areas.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Mid-level height rises Tuesday along with a surface ridge extending
from the southeast into the area will help to minimize precipitation
chances Tuesday. However, cannot completely rule out some isolated
convection developing during peak heating Tuesday afternoon as
instability ramps up with temperatures pushing into the 80s and
surface dewpoints remaining in the 60s.

A vigorous mid-level trough over the Upper Great Lakes Wednesday
morning will move east into Ontario, before reaching western Quebec
Wednesday night. Associated 995 mb surface low will be located
over Lake Superior Wednesday afternoon with a cold front
extending southwest, and a warm front extending across Ontario
will place western and north central New York firmly within the
warm sector. 850 mb temperatures of 20-22C in the warm sector
will yield a hot day with high temperatures likely reaching the
upper 80s to lower 90s across western New York and the mid 80s
east of Lake Ontario. These readings combined with high humidity
values will push heat index values into the mid to upper 90s
south of Lake Ontario.

The heat dome over the area should cap the area for much of the
day Wednesday. Height falls associated with the approaching
mid-level trough will erode away at the daytime cap resulting in
convective initiation ahead of the approaching cold front
Wednesday night. Moderate deep layer shear should support a
period of organized convection with the potential for
strong/severe thunderstorms capable of a wind or hail threat,
especially across far western New York where better lingering
instability will reside earlier in the night.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
Mid-level trough is advertised to remain a fixture over the
Northeast, with periodic chances for showers and storms as embedded
waves move through the region during this period.

Thursday...weak sfc ridging will build in behind the departing
low/front but there still will be chances for showers and storms
inland from the lakes and also along any convergent boundaries.
Thursday night...largely dry conditions will become established
across the area as shortwave ridging briefly builds in aloft
overnight. After that...the picture becomes a bit murky as the next
upstream mid-level low tracks east across the Canadian prairies
towards the Lower Lakes. While most of the time is expected to be
largely dry, there will be periodic chances for diurnal showers and
storms. That said...confidence in the details is fairly low at this
point. For now...have kept with chance POPs until the picture
becomes a bit more clear.

Overall...daytime highs will 'likely' remain above normal for
much of the CWA.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
Low pressure will cross the lower Great Lakes today with widespread
rain and a few embedded thunderstorms. CIGS have rapidly
deteriorated to IFR across the western Southern Tier (KJHW). MVFR
CIGS expected to arrive through the first part of this morning from
KROC south and west (KBUF/KIAG) with IFR to follow within a few
hours across these terminals. IFR conditions will impact areas east
of Lake Ontario this afternoon and evening. Brief periods of
MVFR/IFR VSBY will also be possible in any heavier showers.
Widespread IFR across western NY is expected to last through mid to
late afternoon before slowly starting to improve with at least
MVFR/low VFR expected by this evening as shower activity begins to
pull east of these areas.

Outlook...
Tuesday...Mainly VFR with isolated showers and thunderstorms
possible.
Wednesday and Thursday...VFR/MVFR with scattered showers and
thunderstorms.
Friday...VFR.

&&

.MARINE...
A compact, deepening low will move from Lake Erie Monday morning to
western Lake Ontario Monday afternoon before moving down the Saint
Lawrence Valley Monday night and Tuesday. Model consensus continues
to to show the surface low moving northeast along the north shore of
Lake Erie Monday, and if this track verifies there will likely be a
brief period of moderate southwest winds on Monday, resulting in a
period of Small Craft Advisory winds and waves. If the low tracks
any farther south, winds will be much lighter.

Westerly winds will continue to bring near Small Craft Advisory
conditions Monday night through Tuesday on both lakes Erie and
Ontario.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...Hitchcock/JM
NEAR TERM...Hitchcock/JM
SHORT TERM...TMA
LONG TERM...AR/SW
AVIATION...JM
MARINE...Hitchcock/JM
Hazardous weather outlook, Jul 17, 5:21 AM EDT, 23 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
521 AM EDT Sun Jul 17 2022

NYZ001>003-010>013-019>021-085-180930-
Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Livingston-
Chautauqua-Cattaraugus-Allegany-Southern Erie-
521 AM EDT Sun Jul 17 2022

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Widespread showers and embedded thunderstorms are expected to
develop across the area tonight into Monday. Locally heavy rainfall
is possible, which may produce some isolated flooding in low lying
and poor drainage areas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Widespread showers and embedded thunderstorms are expected to
continue across the area on Monday. Locally heavy rainfall is
possible, which may produce some isolated flooding in low lying and
poor drainage areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004>008-014-180930-
Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Ontario-
521 AM EDT Sun Jul 17 2022

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Widespread showers and embedded thunderstorms are expected to
develop across the area Monday. Locally heavy rainfall is possible,
which may produce some isolated flooding in low lying and poor
drainage areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-180930-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
521 AM EDT Sun Jul 17 2022

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 4:41 AM EDTBeach Hazards StatementBUFCayuga, Chautauqua, Erie, Jefferson, Oswego, Wayne24 hr
Jul 18, 4:19 PM EDTSpecial Weather StatementBUFJefferson26 min
Jul 18, 6:03 PM EDTSpecial Weather StatementBUFLewis57 min
Jul 18, 7:18 PM EDTSpecial Weather StatementBUFLewis42 min

Nearby

Small Craft Advisories in New York, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.